Alert archive / Texas / Wind Advisories in 2010

Wind Advisory 6, NWS Midland/Odessa, TX

February 14, 2010

NWS Midland/Odessa, TX issued this wind advisory at Feb 14, 2010, 2:56 PM CST. It took effect at Feb 14, 2010, 5:00 PM CST. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Feb 14, 2010, 2:56 PM CST (20:56 UTC)
In effect from
Feb 14, 2010, 5:00 PM CST
Expired
Feb 14, 2010, 7:11 PM CST
In force
2 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

162 
WWUS74 KMAF 142056
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
256 PM CST SUN FEB 14 2010

...STRONG NORTHEASTERLY WINDS EXPECTED THROUGH GUADALUPE PASS
TONIGHT...

...WINDY CONDITIONS THIS EVENING ACROSS THE BIG BEND AND DAVIS MOUNTAINS...

.A STRONG COLD FRONT WILL SWEEP ACROSS EXTREME SOUTHWEST TEXAS
TONIGHT. A TIGHTENING SURFACE PRESSURE GRADIENT IN THE WAKE OF
THE COLD FRONT WILL ALLOW STRONG NORTHEAST WINDS TO CHANNEL
THROUGH GUADALUPE PASS TONIGHT. WINDY CONDITIONS WILL ALSO DEVELOP
ACROSS THE BIG BEND AND DAVIS MOUNTAINS AND CONTINUE THROUGH LATE
EVENING.

TXZ258-150400-
/O.CON.KMAF.HW.W.0006.100215T0000Z-100215T1200Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITY OF...PINE SPRINGS
156 PM MST SUN FEB 14 2010

...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 5 AM MST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM MST MONDAY. 

STRONG NORTHEASTERLY WINDS OF 35 TO 45 MPH ARE EXPECTED TO
CHANNEL THROUGH GUADALUPE PASS TONIGHT IN THE WAKE OF A STRONG
COLD FRONT. THESE WINDS WILL GRADUALLY DIMINISH TOWARD
MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS PLANNING TRAVEL ALONG HIGHWAY 62 180 THROUGH GUADALUPE
PASS TONIGHT SHOULD BE PREPARED TO EXERCISE EXTREME CAUTION...
ESPECIALLY DRIVERS OF HIGH PROFILE VEHICLES.

&&

$$

TXZ057-074-079>081-150400-
/O.NEW.KMAF.WI.Y.0006.100214T2300Z-100215T0400Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-
INCLUDING THE CITIES OF...VAN HORN...ALPINE...PRESIDIO...MARFA...
MARATHON
256 PM CST SUN FEB 14 2010

...WIND ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CST THIS EVENING. 

NORTHEAST WINDS OF 25 TO 25 MPH WITH GUSTS NEAR 50 MPH WILL OCCUR
THROUGH LATE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
782 
WWUS74 KMAF 142141 CCA
NPWMAF

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
340 PM CST SUN FEB 14 2010

...STRONG NORTHEASTERLY WINDS EXPECTED THROUGH GUADALUPE PASS
TONIGHT...

...WINDY CONDITIONS THIS EVENING ACROSS THE BIG BEND AND DAVIS 
MOUNTAINS...

.A STRONG COLD FRONT WILL SWEEP ACROSS EXTREME SOUTHWEST TEXAS
TONIGHT.  A TIGHTENING SURFACE PRESSURE GRADIENT IN THE WAKE OF
THE COLD FRONT WILL ALLOW STRONG NORTHEAST WINDS TO CHANNEL
THROUGH GUADALUPE PASS TONIGHT.  WINDY CONDITIONS WILL ALSO
DEVELOP ACROSS THE BIG BEND AND DAVIS MOUNTAINS AND CONTINUE
THROUGH LATE EVENING.

TXZ258-150500-
/O.COR.KMAF.HW.W.0006.100215T0000Z-100215T1200Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITY OF...PINE SPRINGS
240 PM MST SUN FEB 14 2010

...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 5 AM MST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM MST MONDAY. 

STRONG NORTHEASTERLY WINDS OF 35 TO 45 MPH ARE EXPECTED TO
CHANNEL THROUGH GUADALUPE PASS TONIGHT IN THE WAKE OF A STRONG
COLD FRONT.  THESE WINDS WILL GRADUALLY DIMINISH TOWARD
MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS PLANNING TRAVEL ALONG HIGHWAY 62 180 THROUGH GUADALUPE
PASS TONIGHT SHOULD BE PREPARED TO EXERCISE EXTREME CAUTION...
ESPECIALLY DRIVERS OF HIGH PROFILE VEHICLES.

&&

$$

TXZ057-074-079>081-150400-
/O.COR.KMAF.WI.Y.0006.100214T2300Z-100215T0400Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-
INCLUDING THE CITIES OF...VAN HORN...ALPINE...PRESIDIO...MARFA...
MARATHON
340 PM CST SUN FEB 14 2010

...WIND ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CST THIS EVENING. 

NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH WILL OCCUR
THROUGH LATE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
493 
WWUS74 KMAF 150111
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
711 PM CST SUN FEB 14 2010

...STRONG NORTHEASTERLY WINDS EXPECTED THROUGH GUADALUPE PASS
TONIGHT...

.A TIGHT SURFACE PRESSURE GRADIENT IN THE WAKE OF THE COLD FRONT 
WILL ALLOW STRONG NORTHEAST WINDS TO CHANNEL THROUGH GUADALUPE
PASS TONIGHT. THESE WINDS ARE EXPECTED TO GRADUALLY DIMINISH
MONDAY MORNING.

TXZ057-074-079>081-150215-
/O.CAN.KMAF.WI.Y.0006.000000T0000Z-100215T0400Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-
INCLUDING THE CITIES OF...VAN HORN...ALPINE...PRESIDIO...MARFA...
MARATHON
711 PM CST SUN FEB 14 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
WIND ADVISORY.

$$

TXZ258-151200-
/O.CON.KMAF.HW.W.0006.000000T0000Z-100215T1200Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITY OF...PINE SPRINGS
611 PM MST SUN FEB 14 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY. 

STRONG NORTHEASTERLY WINDS OF 35 TO 45 MPH ARE EXPECTED TO
CHANNEL THROUGH GUADALUPE PASS TONIGHT IN THE WAKE OF A STRONG
COLD FRONT. THESE WINDS WILL GRADUALLY DIMINISH MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS PLANNING TRAVEL ALONG HIGHWAY 62 180 THROUGH GUADALUPE
PASS TONIGHT SHOULD BE PREPARED TO EXERCISE EXTREME CAUTION...
ESPECIALLY DRIVERS OF HIGH PROFILE VEHICLES.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Feb 14, 2:33 PM CST, 23 minutes earlier.

Area forecast discussion, Feb 14, 2:33 PM CST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
233 PM CST SUN FEB 14 2010

.DISCUSSION...
COLD FRONT CURRENTLY BARRELING THROUGH THE PECOS RIVER VALLEY
AND WILL CONTINUE TO PRESS SOUTH SUPPORTED BY 3 HOUR PRESSURE
RISES OF 2.5 MILLIBARS ACROSS THE PERMIAN BASIN. WINDS FOR THE
MOST PART HAVE STAYED BELOW ADVISORY CRITERIA BUT THINK THAT AS THE
FRONT MOVES SOUTH INTO THE MOUNTAINS AND BIG BEND THAT WINDS WILL
BE A LITTLE STRONGER AND INTO ADVISORY LEVELS DUE TO BETTER
WARMING AND MIXING PRIOR TO THE FRONT WITH A PROGGED INCREASE IN
THE SURFACE PRESSURE GRADIENT AS WELL. WE WILL ISSUE A WIND
ADVISORY FOR THIS AREAS THIS EVENING. WE WILL CONTINUE THE HIGH
WIND WARNING TONIGHT FOR THE GUADALUPE PASS AS DECENT 850 MILLIBAR
COLD ADVECTION AND SURFACE PRESSURE GRADIENT IS PERSISTENTLY
FORECAST.

MUCH BELOW NORMAL TEMPERATURES IS FORECAST MONDAY AND TUESDAY
IN A DRY NORTHWESTERLY FLOW ALOFT PATTERN. SEVERAL DISTURBANCES
IN THIS FLOW WILL PRODUCE SEVERAL PERIODS OF SIGNIFICANT CLOUD
COVER. TEMPERATURES WILL REBOUND TO NEAR NORMAL WEDNESDAY AND
ABOVE NORMAL THURSDAY AS LEE TROUGHING/LOW PRESSURE DEVELOPS NEAR
THE WEST TEXAS EASTERN NEW MEXICO BORDER IN A MORE ZONAL FLOW
WITH A SOUTHERLY LOW LEVEL RETURN FLOW.

BEYOND THURSDAY HAVE OPTED TO MAINLY KEEP ONGOING FORECAST AS
ECMWF AND GFS CONTINUE TO BE IN SIGNIFICANT DISAGREEMENT
REGARDING NEXT UPPER LEVEL SYSTEM TO IMPACT THE REGION. THE
MODELS HAVE FLIP FLOPPED FROM YESTERDAY WITH THE GFS NOW STRONGER
THAN THE ECMWF. EITHER WAY DONT SEE NEED TO INTRODUCE
PRECIPITATION THIS FAR OUT WITH THE UNCERTAINTY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              27  49  28  53  /   0   0   0   0
CARLSBAD NM                23  47  26  53  /  10   0   0   0
DRYDEN TX                  32  53  33  58  /  10   0   0   0
FORT STOCKTON TX           26  50  32  56  /  10   0   0   0
GUADALUPE PASS TX          23  44  28  52  /  10   0   0   0
HOBBS NM                   23  49  26  51  /  10   0   0   0
MARFA TX                   22  50  19  53  /  10   0   0   0
MIDLAND INTL AIRPORT TX    25  49  26  53  /   0   0   0   0
ODESSA TX                  27  49  27  54  /   0   0   0   0
WINK TX                    25  52  28  55  /  10   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...HIGH WIND WARNING FROM 5 PM THIS AFTERNOON TO 5 AM MST MONDAY
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

     WIND ADVISORY UNTIL 10 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES... BIG BEND AREA...DAVIS/APACHE MOUNTAINS AREA...
     MARFA PLATEAU...PRESIDIO VALLEY...VAN HORN AND HIGHWAY 54
     CORRIDOR.

&&
Hazardous weather outlook, Feb 14, 2:07 PM CST, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
207 PM CST SUN FEB 14 2010

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-152015-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
207 PM CST SUN FEB 14 2010 /107 PM MST SUN FEB 14 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

GUSTY WINDS WILL CONTINUE THROUGH EARLY EVENING ACROSS THE PLAINS
IN WAKE OF A COLD FRONT. NORTHEAST WINDS OF 20 TO 30 MPH WITH A
FEW GUSTS OF 40 TO 45 MPH ARE EXPECTED. ALSO PATCHY AREAS OF
BLOWING DUST WILL ACCOMPANY THE WINDS. VISIBILITIES ARE EXPECTED
TO REMAIN ABOVE 3 MILES...HOWEVER NEAR PLOWED FIELDS AND
CONSTRUCTION SITES VISIBILITIES MAY BE LOWER.

WINDS WILL ALSO INCREASE EARLY THIS EVENING IN THE ALPINE..FORT
DAVIS..MARFA...AND BIG BEND AREAS IN WAKE OF THE FRONT AND A WIND
ADVISORY IS IN EFFECT THERE BETWEEN 6 AND 10 PM CST.

OTHERWISE STRONG NORTHEAST WINDS OF 35 TO 45 MPH CAN BE EXPECTED
THROUGH GUADALUPE PASS LATE THIS AFTERNOON THROUGH TONIGHT. A
HIGH WIND WARNING HAS BEEN ISSUED FOR GUADALUPE PASS...EFFECTIVE
FROM 5 PM MST THIS AFTERNOON TO 5 AM MST MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 4:04 AM CSTHigh Wind WarningMAF24 hr

Nearby

Wind Advisories in Texas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.